- This drug called Taxol is giving me so real pain in my muscles and bones, especially in my jaw, neck and legs.
- I’m experiencing some pretty severe neuropathy in my feet and hands, especially my feet, which is why I have experienced a few falls.
- While the steroids I’m taking have helped me pack on a few extra pounds, the worst side effect of long-term steroid use is that I am challenged with vision problems, particularly double vision. I can adjust to temporarily not being able to drive, but for a writer and news junky like me, struggling with reading is the biggest frustration of all.
08 June 2010
I’m not complaining – really. But my current reality is that the cumulative effects of chemotherapy are wearing me down.
I’m like my friend Angela. For so long I assumed that cancer meant chemotherapy, losing your hair and some kind of surgery. Because chemo is the usual treatment, it is so much more than that.
But I try to stay focused on the good news: My blood counts remain good and I’ve had little or no nausea throughout the duration. But the best news of all is that the bad side effects will soon go away once the final chemo treatments are complete. With just one more treatment scheduled for next week, I’m looking forward to moving on to Chapter Two . . . Surgery.
In the meantime, I stay focused on the girls and my work and enjoy special time with friends. My Williams-Sonoma cooking party Sunday night was terrific. Even though Tim and Morril did most of the cooking, I still won the new pots and pans and enjoyed having friends over for dinner. Many thanks to Tim, Morril and Susan who made sure it was an extra special night.
I continue to count down the days until next Tuesday . . .
Posted by Stacy Sells at 9:19 AM